Alert archive / North Dakota / Red Flag Warnings in 2006

Red Flag Warning 19, NWS Bismarck, ND

August 4, 200612 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Aug 4, 2006, 5:09 AM CDT for 12 counties in North Dakota. It took effect at Aug 4, 2006, 10:00 AM CDT. It was in force for 11 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 4, 2006, 5:09 AM CDT (10:09 UTC)
In effect from
Aug 4, 2006, 10:00 AM CDT
Expired
Aug 4, 2006, 9:00 PM CDT
In force
11 hr
Issued by
NWS Bismarck, ND

Counties Burleigh County, ND, Emmons County, ND, Grant County, ND, Kidder County, ND, Logan County, ND, McIntosh County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Oliver County, ND, Sheridan County, ND, Sioux County, ND

The radar

The Bismarck radar (KBIS), 7 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 4:55 PM CDTHAIL 0.7518 Sw Bismarck, ND
Aug 4, 6:45 PM CDTTSTM WND DMGSelfridge, NDGRAIN BINS OVERTURNED ALONG WITH TREES DOWN AND WITH TREES ON TOP OF CARS.
Aug 4, 6:47 PM CDTTSTM WND GST 70Linton, NDTSTM WINDS UPROOTED TREES AND DIME SIZE HAIL IN TOWN.
Aug 4, 7:00 PM CDTFLOODLinton, NDSTREET FLOODING IN LOW LYING AREAS WITH WATER OVER CURBS UP TO NEAR BUSINESSES.
Aug 4, 7:40 PM CDTTSTM WND GST 704 Ne Venturia, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.2 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2006-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2006-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
4524 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KBIS 041009
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
509 AM CDT FRI AUG 4 2006

...RED FLAG WARNING IN EFFECT FOR SOUTH CENTRAL AND PORTIONS OF
CENTRAL NORTH DAKOTA FRIDAY AFTERNOON AND EVENING...FOR LOW
RELATIVE HUMIDITIES...STRONG SOUTHERLY WINDS...AND THE THREAT FOR
DRY THUNDERSTORMS...

.A LOW PRESSURE SYSTEM WILL MOVE INTO WESTERN NORTH DAKOTA TODAY.
AHEAD OF THIS SYSTEM...BREEZY SOUTHERLY WINDS OF 15 TO 30 MPH ARE
EXPECTED OVER SOUTH CENTRAL NORTH DAKOTA...ALONG WITH VERY WARM
TEMPERATURES. AFTERNOON RELATIVE HUMIDITY VALUES WILL RANGE FROM
10 TO 20 PERCENT OVER THE WARNING AREA. IN ADDITION...DRY
THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...CREATING A
DANGEROUS FIRE WEATHER SITUATION OVER ALREADY VERY DRY RANGELANDS.

NDZ019>021-034>036-042-045>047-050-041815-
/O.UPG.KBIS.FW.A.0010.060804T1700Z-060805T0200Z/
/O.NEW.KBIS.FW.W.0019.060804T1700Z-060805T0200Z/
MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-KIDDER-GRANT-SIOUX-EMMONS-
LOGAN-MCINTOSH-
509 AM CDT FRI AUG 4 2006 /409 AM MDT FRI AUG 4 2006/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
9 PM CDT /8 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
9 PM CDT /8 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. 

GUSTY SOUTH WINDS OF 15 TO 30 MPH...MINIMUM RELATIVE HUMIDITIES OF
10 TO 20 PERCENT...AND THE THREAT FOR DRY THUNDERSTORMS WILL CREATE
RED FLAG CONDITIONS THIS AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NDZ022-041815-
/O.NEW.KBIS.FW.W.0019.060804T1700Z-060805T0200Z/
SHERIDAN-
509 AM CDT FRI AUG 4 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING. 

GUSTY SOUTH WINDS OF 15 TO 30 MPH...MINIMUM RELATIVE HUMIDITIES OF
10 TO 20 PERCENT...AND THE THREAT FOR DRY THUNDERSTORMS WILL
CREATE RED FLAG CONDITIONS THIS AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JC
3 follow-up statements
000 
WWUS83 KBIS 041450
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
950 AM CDT FRI AUG 4 2006

...RED FLAG WARNING IN EFFECT FOR SOUTH CENTRAL AND PORTIONS OF
CENTRAL NORTH DAKOTA LATE THIS MORNING THROUGH EVENING...FOR LOW
RELATIVE HUMIDITIES...STRONG SOUTHERLY WINDS...AND THE THREAT FOR
DRY THUNDERSTORMS...

.A LOW PRESSURE SYSTEM WILL MOVE INTO WESTERN NORTH DAKOTA TODAY.
AHEAD OF THIS SYSTEM...BREEZY SOUTHERLY WINDS OF 20 TO 40 MPH ARE
EXPECTED OVER SOUTH CENTRAL NORTH DAKOTA...ALONG WITH VERY WARM
TEMPERATURES. AFTERNOON RELATIVE HUMIDITY VALUES WILL RANGE FROM
10 TO 20 PERCENT OVER THE WARNING AREA. IN ADDITION...DRY
THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...CREATING A
DANGEROUS FIRE WEATHER SITUATION OVER ALREADY VERY DRY
RANGELANDS.

NDZ019>022-034>036-042-045>047-050-042300-
/O.EXT.KBIS.FW.W.0019.060804T1500Z-060805T0200Z/
MERCER-OLIVER-MCLEAN-SHERIDAN-MORTON-BURLEIGH-KIDDER-GRANT-SIOUX-
EMMONS-LOGAN-MCINTOSH-
950 AM CDT FRI AUG 4 2006 /850 AM MDT FRI AUG 4 2006/

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING. 

GUSTY SOUTH WINDS OF 20 TO 40 MPH...MINIMUM RELATIVE HUMIDITIES
OF 10 TO 20 PERCENT...AND THE THREAT FOR DRY THUNDERSTORMS WILL
CREATE RED FLAG CONDITIONS THIS AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

LEBLANG
000 
WWUS83 KBIS 042018
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
318 PM CDT FRI AUG 4 2006

...RED FLAG WARNING THROUGH THIS EVENING SOUTH CENTRAL AND AGAIN 
SATURDAY FOR MOST OF THE WEST AND SOUTH CENTRAL...

.A COMBINATION OF LOW RELATIVE HUMIDITY VALUES AND GUSTY SOUTH WINDS 
WILL CREATE POTENTIAL FOR LARGE FIRE GROWTH THROUGH THIS EVENING IN 
FAR SOUTH CENTRAL NORTH DAKOTA. DRY LIGHTNING IS ALSO POSSIBLE... 
EVEN IN THE AREAS NOT EXPERIENCING THE STRONGEST WINDS. A COLD FRONT 
WILL BRING STRONG NORTHWEST WINDS OF 20 TO 30 MPH ON SATURDAY TO
SOUTHWEST...WEST CENTRAL...AND SOUTH CENTRAL NORTH DAKOTA. THIS
COMBINED WITH LOW HUMIDITY VALUES WILL CREATE THE POTENTIAL FOR
VERY LARGE AND WIND DRIVEN GRASS FIRES.

NDZ021-022-050430-
/O.CAN.KBIS.FW.W.0019.000000T0000Z-060805T0200Z/
/O.NEW.KBIS.FW.W.0020.060805T1700Z-060806T0200Z/
MCLEAN-SHERIDAN-
318 PM CDT FRI AUG 4 2006

...RED FLAG WARNING IS CANCELLED...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM CDT SATURDAY FOR 
STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM CDT SATURDAY. THE
RED FLAG WARNING HAS BEEN CANCELLED. 

STRONG WINDS HAVE NOT MATERIALIZED...AND ALTHOUGH ISOLATED
THUNDERSTORMS ARE POSSIBLE THIS EVENING...THEIR COVERAGE WILL NOT
BE EXTENSIVE ENOUGH FOR A RED FLAG WARNING.

HOWEVER...DANGEROUS CONDITIONS WILL DEVELOP ON SATURDAY AS WINDS
INCREASE FROM THE NORTHWEST AT 20 TO 30 MPH AND RELATIVE HUMIDITY
VALUES FALL TO BETWEEN 20 AND 25 PERCENT. THE POTENTIAL EXISTS FOR
LARGE AND WIND DRIVEN GRASS FIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NDZ019-020-034>036-042-045>047-050-050200-
/O.NEW.KBIS.FW.W.0020.060805T1700Z-060806T0200Z/
/O.CON.KBIS.FW.W.0019.000000T0000Z-060805T0200Z/
MERCER-OLIVER-MORTON-BURLEIGH-KIDDER-GRANT-SIOUX-EMMONS-LOGAN-
MCINTOSH-
318 PM CDT FRI AUG 4 2006 /218 PM MDT FRI AUG 4 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR STRONG WINDS...LOW HUMIDITY...AND POTENTIAL DRY 
LIGHTNING...
...RED FLAG WARNING IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO 9 PM
CDT /8 PM MDT/ SATURDAY FOR STRONG WINDS AND LOW RELATIVE 
HUMIDITY VALUES...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO 9 PM
CDT /8 PM MDT/ SATURDAY. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. 

SOUTH WINDS OF 15 TO 25 MPH WILL CONTINUE ACROSS FAR SOUTH CENTRAL 
NORTH DAKOTA THROUGH THE EVENING. WHEN COMBINED WITH RELATIVE 
HUMIDITY VALUES OF 15 TO 25 PERCENT...THE POTENTIAL EXISTS FOR
RAPID SPREAD OF WILDFIRES. A FEW THUNDERSTORMS WILL ALSO DEVELOP
LATE THIS AFTERNOON AND EVENING. THE STORMS WILL PRODUCE LIGHTNING
...AND IN SOME CASES LITTLE RAINFALL...SO EVEN IN AREAS THAT DO
NOT EXPERIENCE STRONG WINDS THIS AFTERNOON THERE EXISTS A
HEIGHTENED RISK OF WILDFIRES.

A COLD FRONT WILL PASS THROUGH THE REGION...SHIFTING WINDS TO THE 
NORTHWEST AT 20 TO 30 MPH BY NOON ON SATURDAY. HUMIDITY VALUES
WILL FALL TO AROUND 20 PERCENT. THE POTENTIAL FOR VERY LARGE...WIND
DRIVEN GRASS FIRES WILL BE SIGNIFICANT.

DUE TO EXPECTED RED FLAG CONDITIONS ON SATURDAY...ANY FIRES FROM 
TODAY OR TONIGHT WILL NEED TO BE FULLY EXTINGUISHED AND CLOSELY 
MONITORED AS THE POTENTIAL FOR REIGNTION WILL BE HIGH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NDZ017-018-031>033-040-041-043-044-050430-
/O.NEW.KBIS.FW.W.0020.060805T1700Z-060806T0200Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
318 PM CDT FRI AUG 4 2006 /218 PM MDT FRI AUG 4 2006/

...RED FLAG WARNING IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO 9 PM
CDT /8 PM MDT/ SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY 
VALUES...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO 9 PM
CDT /8 PM MDT/ SATURDAY. 

A COLD FRONT WILL PASS THROUGH THE REGION SATURDAY MORNING AND AS
A RESULT NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH BY NOON.
RELATIVE HUMIDITY VALUES WILL FALL TO NEAR 20 PERCENT...THUS
CREATING THE POTENTIAL FOR VERY LARGE...WIND DRIVEN GRASS FIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

SCHULTZ/LEBLANG
000 
WWUS83 KBIS 050219
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
919 PM CDT FRI AUG 4 2006

...RED FLAG WARNING SATURDAY FOR MOST OF THE WEST AND SOUTH
CENTRAL DUE TO STRONG WINDS AND LOW HUMIDITIES...

.A COLD FRONT WILL BRING STRONG NORTHWEST WINDS OF 20 TO
30 MPH ON SATURDAY TO SOUTHWEST...WEST CENTRAL...AND SOUTH
CENTRAL NORTH DAKOTA. THIS COMBINED WITH LOW HUMIDITY VALUES WILL
CREATE THE POTENTIAL FOR VERY LARGE AND WIND DRIVEN GRASS FIRES.

NDZ019-020-034>036-042-045>047-050-051030-
/O.EXP.KBIS.FW.W.0019.000000T0000Z-060805T0200Z/
/O.CON.KBIS.FW.W.0020.060805T1700Z-060806T0200Z/
MERCER-OLIVER-MORTON-BURLEIGH-KIDDER-GRANT-SIOUX-EMMONS-LOGAN-
MCINTOSH-
919 PM CDT FRI AUG 4 2006 /819 PM MDT FRI AUG 4 2006/

...RED FLAG WARNING HAS EXPIRED...
...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM CDT /11 AM MDT/
TO 9 PM CDT /8 PM MDT/ SATURDAY FOR STRONG WINDS AND LOW
HUMIDITIES...

THE RED FLAG WARNING IN EFFECT THROUGH 9 PM THIS EVENING IS NO
LONGER IN EFFECT. HUMIDITIES HAVE RISEN AND THE THREAT OF DRY
LIGHTNING HAS ENDED. STORMS OVER THE EAST END OF THE WARNING AREA
ARE PRODUCING LIGHTNING...BUT SIGNIFICANT RAIN IS ALSO OCCURRING.

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO
9 PM CDT /8 PM MDT/ SATURDAY.

A COLD FRONT WILL PASS THROUGH THE REGION...SHIFTING WINDS TO THE
NORTHWEST AT 20 TO 30 MPH BY NOON ON SATURDAY. HUMIDITY VALUES
WILL FALL TO AROUND 20 PERCENT. THE POTENTIAL FOR VERY LARGE...
WIND DRIVEN GRASS FIRES WILL BE SIGNIFICANT.

DUE TO EXPECTED RED FLAG CONDITIONS ON SATURDAY...ANY FIRES FROM
TODAY OR TONIGHT WILL NEED TO BE FULLY EXTINGUISHED AND CLOSELY
MONITORED AS THE POTENTIAL FOR REIGNTION WILL BE HIGH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NDZ017-018-021-022-031>033-040-041-043-044-051030-
/O.CON.KBIS.FW.W.0020.060805T1700Z-060806T0200Z/
MCKENZIE-DUNN-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
919 PM CDT FRI AUG 4 2006 /819 PM MDT FRI AUG 4 2006/

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM CDT /11 AM MDT/
TO 9 PM CDT /8 PM MDT/ SATURDAY FOR STRONG WINDS AND LOW
HUMIDITIES...

DANGEROUS FIRE WEATHER CONDITIONS WILL DEVELOP ON SATURDAY AS
WINDS INCREASE FROM THE NORTHWEST AT 20 TO 30 MPH AND RELATIVE
HUMIDITY VALUES FALL TO BETWEEN 20 AND 25 PERCENT. THE POTENTIAL
EXISTS FOR LARGE AND WIND DRIVEN GRASS FIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
TWH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Aug 4, 2:26 AM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Aug 4, 2:26 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
226 AM CDT FRI AUG 4 2006

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT
CURRENTLY...STRONG 850MB LL JET ADVECTING MOISTURE BELOW STEEP LAPSE
RATES. THIS IS ALLOWING THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS
ACROSS THE NORTH. OTHERWISE...SOUTHEASTERLY WINDS ARE GENERALLY THE
STORY...WITH TEMPS IN THE UPPER 60S AND LOWER 70S.

TODAY...DEVELOPING LOW PRESSURE IN MONTANA WILL CONTINUE TO PULL
WARM SEMIMOIST AIR UP FROM THE SOUTHEAST. THIS WILL ALLOW THE
CONTINUED THREAT OF SHOWERS AND THUNDERSTORMS NORTH OF THE WARM
FRONT...WHICH WILL WILL BE LOCATED ALONG THE I94 CORRIDOR EAST OF
BISMARCK...FOR MUCH OF THE DAY. ELEVATED THUNDERSTORMS IN THIS AREA
MAY REACH SEVERE LIMITS...WITH LARGE HAIL BEING THE MAIN THREAT.

STRONG SOUTHERLY WINDS ARE EXPECTED TO DEVELOP AHEAD OF THE SURFACE
TROUGH AND SOUTH OF THE WARM FRONT...GARRISON TO FORT YATES AND
EAST...PROVIDING A VERY DEEPLY MIXED ATMOSPHERE THIS
AFTERNOON...MIXING OUT WHAT LITTLE LOW LEVEL MOISTURE THERE IS.
HENCE...DEWPOINTS WILL FALL INTO THE LOWER 40S AND THIS COUPLED WITH
WINDY CONDITIONS HAVE WARRANTED THE ISSUANCE OF A RED FLAG
WARNING...MENTION BELOW.

VERY WARM 850 TEMPS WILL INVADE FROM THE SOUTHWEST AND SPREAD EAST
INTO SOUTHERN NORTH DAKOTA. THIS WILL ALLOW VERY WARM TEMPS INTO
THE 90S AND AROUND 100 TO OCCUR. SURFACE TROUGH WILL PUSH EAST
THROUGH CENTRAL NORTH DAKOTA...PROVIDING THE FOCUS FOR AFTERNOON
THUNDERSTORMS ACROSS THE REGION. THE BEST CHANCES LOOK TO BE IN
SOUTH CENTRAL AREAS AND EAST. HOWEVER...LIMITED MOISTURE AND VERY
WARM TEMPS WILL CREATE VERY HIGH BASE THUNDERSTORMS...WHICH WILL BE
MORE OF A FIRE THREAT IN THE SOUTHWEST AND SOUTH CENTRAL...BEFORE
TAPPING HIGHER MOISTURE IN SOUTHEASTERN AREAS. A FEW OF THESE
THUNDERSTORMS MAY BECOME SEVERE WITH HIGH WIND BEING THE MAIN THREAT.

LOW PRESSURE SYSTEM WILL PUSH EAST TONIGHT...AS A SHARP H500
SHORTWAVE SWINGS IN FROM THE NORTHWEST. THIS WILL FORCE STRONG
PRESSURE FALLS...HELPING TO DEEPEN THE SURFACE LOW...REGENERATING
THE LOW FARTHER NORTH AND WEST...SLOWING OVERALL SYSTEM SPEED.
THUS...THUNDERSTORM CHANCES WILL LINGER THROUGH THE NIGHT AND INTO
TOMORROW MORNING...ENDING WEST TO EAST.

SATURDAY...WILL SEE MUCH COOLER AND DRIER CONDITIONS...WITH
THUNDERSTORM CHANCES CONTINUING IN THE CENTRAL AND EAST. THE BIG
STORY SAT WILL BE THE STRONG NORTHWEST WINDS ON THE BACK SIDE OF THE
LOW. WINDS WILL BE LINKED UP THROUGH MUCH OF THE ATMOSPHERE...WITH A
STRONG SURFACE PRESSURE GRADIENT AND DAYTIME HEATING. 40-50KT LOW
LEVEL JET WILL ALLOW SUSTAINED SURFACE WIND SPEEDS OF 25 TO 35 MPH
WITH GUSTS TO NEAR 50 MPH POSSIBLE IN THE NORTH CENTRAL. MUCH DRIER
WILL BE PRESENT...MAKING AN EXTREMELY DANGEROUS FIRE WEATHER
SCENARIO.

SUNDAY...WILL SEE COOLER TEMPS...AS HIGH PRESSURE BUILDS SOUTHEAST
INTO THE REGION. LOOKS LIKE 70S NORTH TO MID 80S FAR SOUTHWEST.
THUNDERSTORMS...ALTHOUGH VERY ISOLATED...MAY OCCUR SUNDAY NIGHT IN
THE SOUTHWEST DUE TO LL JET FORCING. HOWEVER...MODELS HAVE BEEN
PUSHING THIS FEATURE FARTHER SOUTH WITH EACH RUN.

.LONG TERM...MONDAY THROUGH FRIDAY
LONG TERM TREND STILL DOMINATED BY BUILDING RIDGE OVER THE NORTHERN
PLAINS DURING THE PERIOD. THIS WILL RESULT IN A RETURN TO MID/UPPER
90S OVER SOUTHERN AREAS OF THE STATE. GFS MODEL CONTINUES TO
GENERATE LARGE PRECIP BULLSEYE WEDNESDAY/WEDNESDAY NIGHT. HAVE SOME
DOUBTS ABOUT THIS BUT MODEL HAS DONE THIS SEVERTAL RUNS IN A ROW.
WILL INTRODUCE SLIGHT CHANCE THUNDERSTORMS FOR THIS PERIOD CENTRAL
SECTIONS OF THE STATE.

&&

.FIRE WEATHER...
VERY CRITICAL FIRE WEATHER CONDITIONS WILL BE REALIZED IN THE SOUTH
CENTRAL TODAY. LOW PRESSURE SYSTEM WILL BRING GUSTY SOUTHWEST WINDS
WITH VERY LOW RELATIVE HUMIDITIES...15 TO 20 PERCENT. A RED FLAG
WARNING HAS BEEN ISSUED DUE TO THIS CONCERN. HIGH BASED
THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP IN THE SOUTH CENTRAL AND
SOUTHWEST. THE THUNDERSTORMS WILL CONTAIN LITTLE PRECIPITATION...AND
MAY LEAD TO THE IGNITION OF WILDFIRES.

SATURDAY WILL BE ANOTHER VERY CRITICAL FIRE WEATHER DAY AS STRONG
NORTHWEST WINDS ARE EXPECTED TO DEVELOP WITH VERY LOW RELATIVE
HUMIDITIES. WINDS MAY GUST AS HIGH AS 50 MPH IN THE NORTH CENTRAL
SAT AFTERNOON. A FIRE WEATHER WATCH OR RED FLAG WARING MAY BE NEEDED.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8
PM MDT/ THIS EVENING FOR NDZ019-NDZ020-NDZ021-NDZ022-NDZ034-
NDZ035-NDZ036-NDZ042-NDZ045-NDZ046-NDZ047-NDZ050.

&&

JC/WAA
Hazardous weather outlook, Aug 4, 4:43 AM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
443 AM CDT FRI AUG 4 2006

NDZ001-002-009-010-017-018-031>033-040-041-043-044-050945-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
443 AM CDT FRI AUG 4 2006 /343 AM MDT FRI AUG 4 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION TODAY.
WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED. HOWEVER..SOME
THUNDERSTORMS MAY CONTAIN WIND GUSTS UP TO 50 MPH.

DRY THUNDERSTORMS MAY ALSO DEVELOP...MAINLY IN SOUTHWEST NORTH
DAKOTA. THIS COULD BE A CONCERN DUE TO THE POSSIBLE IGNITION OF
WILDFIRES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WINDS WILL DEVELOP BEHIND A DEPARTING LOW PRESSURE SYSTEM
ON SATURDAY. THE STRONG WINDS...GUSTS UP TO 50 MPH...AND LOW
RELATIVE HUMIDITIES COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS.
THE BIGGEST CONCERN WILL BE IN THE SOUTHWEST AND SOUTH
CENTRAL...WHERE VERY DRY RANGE CONDITIONS ARE PRESENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

NDZ019>022-034>036-042-045>047-050-050945-
MERCER-OLIVER-MCLEAN-SHERIDAN-MORTON-BURLEIGH-KIDDER-GRANT-SIOUX-
EMMONS-LOGAN-MCINTOSH-
443 AM CDT FRI AUG 4 2006 /343 AM MDT FRI AUG 4 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

STRONG GUSTY SOUTH WINDS...VERY LOW RELATIVE HUMIDITIES AND THE
THREAT FOR DRY THUNDERSTORMS WILL CREATE DANGEROUS FIRE WEATHER
CONDITIONS TODAY. A RED FLAG WARNING HAS BEEN ISSUED DUE TO THIS
CONCERN.

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ALONG A TROUGH OF LOW
PRESSURE. SOME THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON WITH
DAMAGING WIND BEING THE LARGEST CONCERN...ALTHOUGH WIDESPREAD
SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WINDS WILL DEVELOP BEHIND A DEPARTING LOW PRESSURE SYSTEM
ON SATURDAY. THE STRONG WINDS...GUSTS UP TO 50 MPH...AND LOW
RELATIVE HUMIDITIES COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS.
THE BIGGEST CONCERN WILL BE IN THE SOUTHWEST AND SOUTH
CENTRAL...WHERE VERY DRY RANGE CONDITIONS ARE PRESENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

NDZ003>005-011>013-023-025-037-048-051-050945-
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-WELLS-FOSTER-
STUTSMAN-LA MOURE-DICKEY-
443 AM CDT FRI AUG 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A NEARLY STATIONARY WARM FRONT AND ADVANCING TROUGH OF LOW
PRESSURE WILL LEAD TO THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT.
SOME THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WINDS WILL DEVELOP BEHIND A DEPARTING LOW PRESSURE SYSTEM
ON SATURDAY. THE STRONG WINDS...GUSTS UP TO 50 MPH...AND LOW
RELATIVE HUMIDITIES COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS.
THE BIGGEST CONCERN WILL BE IN THE SOUTH CENTRAL...WHERE VERY DRY
RANGE CONDITIONS ARE PRESENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

JC

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 6:19 AM CDTSevere Thunderstorm WarningBISBottineau56 min
Aug 4, 7:55 AM CDTSevere Thunderstorm WarningBISBottineau, Rolette65 min
Aug 4, 3:18 PM CDTRed Flag WarningBISAdams, Billings, Bowman, Burleigh, Dunn, Emmons and 15 more29 hr
Aug 4, 4:50 PM CDTSevere Thunderstorm WarningBISBurleigh, Morton55 min
Aug 4, 5:39 PM CDTSevere Thunderstorm WarningBISSioux66 min
Aug 4, 6:13 PM CDTSevere Thunderstorm WarningBISEmmons62 min
Aug 4, 6:45 PM CDTSevere Thunderstorm WarningBISSioux45 min

Nearby

Red Flag Warnings in North Dakota, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.